Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 60, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 5, 2001, 4:31 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2001, 4:31 PM EDT (20:31 UTC)
- Expired
- Aug 5, 2001, 5:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Miami, FL
- Area
- Whole counties
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 31 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 660 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 052032 SVRMIA FLC011-025-052100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 431 PM EDT SUN AUG 5 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * S
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 12:55 PM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Aug 5, 12:55 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1255 PM EDT SUN AUG 5 2001 MODELS AND TPC GUIDANCE SIMILAR WITH BARRY MOVING INLAND OVER EXTREME W PANHANDLE FLA TONIGHT. RESULT TO S FLA IS GRADUAL REBUILDING OF SURFACE RIDGE OVER S FLA MONDAY THAT WILL MOVE N OF AREA TUE. HIGH PRESSURE ALOFT BEGINS REBUILDING AS WELL OVER SE U.S. AS 50H TROUGH ALONG E COAST MOVES E INTO THE ATLC. PRECIPITABLE WATER (JUST OVER 2 INCHES THIS MORNING) GRADUALLY LOWERS BY TUESDAY TO 1.5 INCHES WITH THE ATMOSPHERE BECOMING MORE STABILE AS WELL. ALSO, A SOUTHERLY WIND TODAY GRADUALLY BACKS TO SE BECOMING E IN THE LONG RUN. THIS SETS UP AN EAST TO WEST REGIME FOR SHOWERS/TSTMS BEGINNING MONDAY. FOR TONIGHT, METROPOLITAN AREAS OF PALM BEACH AND MOST OF BROWARD COUNTY WILL SEE EVENING ACTIVITY WHILE MIAMI-DADE MAINLY WESTERN SUBURBS. NOCTURNAL/DIURNAL PATTERN DEVELOPS MONDAY THRU TUESDAY AS MENTIONED IN PARAGRAPH ABOVE. IN THE COASTAL ZONES, AGAIN AS ALLUDED TO ABOVE, WINDS BACK FROM A GENERALLY SOUTH FLOW TODAY TO AN EASTERLY FLOW BY TUESDAY THAT WILL PERSIST THROUGH THE WEEK AT AROUND 10 KNOTS TONIGHT THROUGH TUESDAY THEN 10 TO 15 KNOTS REMAINDER OF THE WEEK. THIS WILL ALLOW WEST COAST SEA BREEZE DEVELOPMENT MONDAY AND TUESDAY WHICH WILL AID INTERIOR CONVECTION MONDAY AND TUESDAY. IN THE EXTENDED, 50H AND SURFACE RIDGE OVER SE U.S./N FLA THROUGH PERIOD WITH DEEP EASTERLY WIND FLOW DEVELOPED. SOME INCREASE IN MEAN RH NOTED TOWARD THE WEEKEND THEN DRIER AIR AGAIN SUNDAY. WILL KEEP SCATTERED POPS WITH EAST FLOW PREVAILING, NIGHTTIME/EARLY MORNING REGIME EAST COAST WITH MAINLY AFTERNOON AND EVENING INTERIOR AND WEST. PBI BB 074/089 076/089 076 1523232 FLL BB 076/089 079/089 079 1523232 MIA BB 077/090 079/090 078 1523232 APF BB 075/089 076/091 075 1534232= .MIA...NONE.
In the hours before
Special weather statement, Aug 5, 4:22 PM EDT, 9 minutes before
FLZ072-074-052330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 422 PM EDT SUN AUG 5 2001 ...LOCALLY HEAVY RAINS OVER BROWARD AND MIAMI-DADE COUNTIES... SHOWERS AND THUNDERSTORMS THAT DEVELOPED OVER THE WESTERN METRO AREAS OF BROWARD AND MIAMI-DADE COUNTIES ARE PRODUCING LOCALLY HEAVY RAINS. RAINFALL AMOUNTS IN EXCESS OF ONE INCH ARE POSSIBLE AND THIS COULD COULD MINOR FLOODING OF LOW LYING AREA. THE THUNDERSTORMS$ ARE IN A NORTH TO SOUTH LINE WITH THE INDIVIDUAL THUNDERSTORMS MOVING SLOWLY NORTH. THIS WILL RESULT IN ADDITIONAL RAINS WITH MORE RAINS EXPECTED. BE
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.